Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Riverton, WY

May 26, 2001Park County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 26, 2001, 5:41 PM MDT for Park County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2001, 5:41 PM MDT (23:41 UTC)
Expired
May 26, 2001, 6:15 PM MDT
In force
34 min
Issued by
NWS Riverton, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Park County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 262343
SVRRIW
WYC029-270015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
541 PM MDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING

* UNTIL 615 PM MDT

* AT 541 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE   
THUNDERSTORM PRODUCING DIME SIZE 5 MILES WEST OF CODY.   DOPPLER RADAR 
INDICATED THE STORM MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER CODY UNTIL 615 PM MDT.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
 HAIL UP TO THE SIZE OF DIMES
 WINDS UP TO 60 MILES AN HOUR
 VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING

IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG
BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...
LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL
LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL
OBJECTS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.d



LAT...LON 4467 10909 4442 10905 4444 10859 4471 10863

C. BAKER

WCJIN-WYNW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 26, 2:42 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT SAT MAY 26 2001

AREAS OF CONVECTION FIRING OFF IN PREFERRED CONVERGENCE REGIONS ON
DOWNWIND SIDE OF MOUNTAIN RANGES...AND ON LEADING EDGE OF SHORTWAVE
AXIS ROTATING AROUND RIDGE.  AT 20Z THIS AXIS WAS LOCATED
NEAR SOUTHERN IDAHO BORDER ACROSS SOUTHWEST WYOMING.  12Z MESO-ETA
BEST MATCHED SATELLITE PROGRESSION THROUGH FIRST 6 HOURS AND WILL
FOLLOW THROUGH FIRST PERIOD.  SHORTWAVE AXIS ROTATES TO A IDA-RKS
LINE AT 00Z WITH NORTHERN FLANK MOVING FASTER...AND THEN ARCHING
ACROSS A JAC-CPR-LAR LINE BY 06Z.  CONCENTRATED AREAS OF CONVECTION
SHOULD CONTINUE TO DEVELOP ALONG THIS LINE THROUGH SUNSET AND THEN
DIE OFF TO MID CLOUD DEBRIS AND SOME LIGHT SHOWERS.  WILL COVER
CWFA WITH SCT 30-40 POPS WITH LESS AND EARLY ENDING IN SW ZONES.
RIDGE AXIS TO SHIFT EAST OVER WYOMING SUNDAY.  BIG PICTURE FOR SUNDAY
AND MEMORIAL DAY IS THAT LOW LEVEL CONVERGENCE CONTINUES ALONG DIVIDE
WITH GOOD SURFACE DEWPOINTS NEAR 40 F WITH PRECIPITABLE WATER
VALUES NEAR 0.60 AND ADEQUATE INSTABILITY TO JUSTIFY CONTINUED
SCATTERED POPS.  ALTHOUGH RIDGE AXIS SHIFTS OVER WYOMING SUNDAY...
ALL MODELS SHOWING SOME COOLING BEHIND TONIGHT/S SHORTWAVE AT
H7 (3-4C COOLER THAN TODAY) AND BELOW...SO WILL REFLECT THIS WILL
TEMPERATURES ABOUT A CATEGORY COOLER THAN TODAY ACROSS NORTH AND
EAST. ALSO CONVECTION LIKELY TO GET EARLIER START IN NW ZONES SUNDAY
WITH SHORTWAVE AND AREA OF UPPER DIVERGENCE PROGGED OVER AREA AT 18Z.
ON MONDAY...NORTHERN STREAM SHORTWAVE OFF NW COAST AND CUTOFF LOW
(30N/130W) PHASE WITH AXIS FROM NORTHERN IDAHO THROUGH NORTHWEST
NEVADA AT 30/00Z AND SURFACE COLD FRONT INTO WESTERN MONTANA.
SAME SCENARIO THOUGH FOR WYOMING AS FAR AS SCT POPS...BUT A BIT
WARMER TEMPERATURES NORTH AND EAST.

IN EXTENDED...LET/S SEE...A FEW DAYS AGO MRF/AVN WERE ADVERTISING A
CUT OFF LOW IN THE SOUTHERN STREAM...THAT SCENARIO MORPHED INTO A
PROGRESSIVE TROUGH.  NOW THE LATEST AVN RUN ADVERTISES THE NORTHERN
STREAM ENERGY CUTTING OFF WEDNESDAY OVER MONTANA AND DRIFTING DUE
SOUTH INTO EASTERN WYOMING THURSDAY (H7 TEMPERATURES DOWN TO -5C...
BRRR).   LAST NIGHT/S (MORE CONSISTENT) ECMWF  SHOWS MUCH WEAKER AND
PROGRESSIVE SYSTEM.  WILL SIDE WITH THE LATTER SOLUTION WITH AN
INDICATION OF FROPA AND SOMEWHAT COOLER TEMPERATURES TUESDAY NIGHT
THROUGH THURSDAY.

AEM
.RIW...NONE

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.